MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION® TACROLIMUS FLEX® REAGENT CARTRIDGE; ENZYME IMMUNOASSAY, TACROLIMUS

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION® TACROLIMUS FLEX® REAGENT CARTRIDGE; ENZYME IMMUNOASSAY, TACROLIMUS
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a discordant tacrolimus (tac) result obtained on one patient¿s sample on a dimension exl 200 instrument when comparing the result to an alternate methodology.On 10/5/23, the customer obtained an abnormal reaction error for the above noted patient and discontinued subsequent tac testing for this patient beginning (b)(6) 2023.The customer proceeded to test subsequent tac samples for this patient on alternate methodology and report the patient results from the alternate methodology to the physician beginning (b)(6) 2023.For this one patient sample, the siemens testing after 10/5/23 was for investigation purposes only.This mdr is being reported for an earlier tac test result (obtained prior to (b)(6) 2023) for the same patient.Patient result was not questioned by the customer and no testing on alternate methodologies was performed.This mdr is being filed in an abundance of caution.The customer stated the patient specific interference was no longer observed beginning on (b)(6) 2024 after starting monoclonal antibody treatment (daratumumab).This treatment may affect the presence of the non-specific binding antibodies that can interfere with immunoassay testing like the dimension exl tacrolimus.The available data shows no issues with the dimension instrument nor the dimension tac reagent.The result error flag the customer observed indicates the presence of a patient specific non-specific binding antibody however, this cannot be confirmed with the available data.Further identification and verification of the interferent is not possible as the samples exhibiting the issue are no longer available.The dimension tacrolimus assay instructions for use states patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.Antibodies to -galactosidase can be encountered in samples as a consequence of bacterial infection and may produce falsely elevated results which may not be consistent with clinical evaluation.The assay has been designed to minimize interference from antibodies to -galactosidase.In very rare instances, immunoassays may produce falsely elevated or decreased results due to other patient-specific interferents.A number of these interferents are present in the plasma of affected patient samples and will be detected by the automatic rerun procedure.Complete elimination of such interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution.Confirmation of unexpected or atypical results by an alternative methodology is recommended prior to any adjustments in tacrolimus dosage.For patients with impaired liver function and patients receiving other drugs which may induce or inhibit microsomal enzyme activity, the routine use of the dimension® tacrolimus assay may be supported by hplc data to assess possible changes in biotransformation and elimination.No firm therapeutic range exists for tacrolimus in whole blood.The complexity of the clinical state, individual differences in sensitivity to immunosuppressive and nephrotoxic effects of tacrolimus, co-administration of other immunosuppressants, type of transplant, time post-transplant, and a number of other factors will cause different requirements for optimal blood levels of tacrolimus.Individual tacrolimus values cannot be used as the sole indicator for making changes in the treatment regimen.Each patient should be thoroughly evaluated clinically before treatment adjustments are made.Each assay user must establish therapeutic ranges based on clinical experience.Therapeutic ranges vary according to the commercial test method used, and therefore should be established for each commercial test.Values obtained with different assay methods cannot be used interchangeably due to differences in assay methods and cross-reactivity with metabolites, nor should correction factors be applied.Therefore, consistent use of one assay for individual patients is recommended.In addition, blood levels can be affected by co-medications.The prior test results obtained on the four earlier dates (before (b)(6) 2023) noted in section b6 are being reported to the fda in an abundance of caution.These results were not questioned by the customer nor the physician on the date of testing.Additional medical device reports were filed for each of the earlier dates.No further investigation is possible for this patient specific issue as the patient sample is not available.Mdr 2517506-2024-00126 was filed for the (b)(6) 2023 event.
 
Event or Problem Description
The customer reported to siemens that they obtained and reported to the physician a falsely elevated tacrolimus (tac) result for one patient sample on (b)(6) 2023.Initially the customer observed a system error (abnormal reaction flag) for the neat tac result.The sample was then diluted, a tac result without an error message was obtained and reported.The customer sent the patient sample to be tested at another facility on an alternate methodology.The tac result from the alternate methodology was lower.The customer proceeded to test subsequent tac samples for this patient on alternate methodology and report the patient results from the alternate methodology to the physician beginning (b)(6) 2023.For this one patient sample, the siemens testing after (b)(6) 2023 was for investigation purposes only.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system.Siemens healthineers has not independently verified such information from the customer for accuracy and completeness.

Brand Name
DIMENSION® TACROLIMUS FLEX® REAGENT CARTRIDGE
Common Device Name
ENZYME IMMUNOASSAY, TACROLIMUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
eiman sulieman
500 gbc drive
po box 6101
newark, DE 19714-6101
7372808688
MDR Report Key19139749
Report Number2517506-2024-00130
Device Sequence Number8445415
Product Code MLM
UDI-Device Identifier00842768035425
UDI-Public00842768035425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150168
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberN/A
Device Catalogue Number10700795
Device Lot NumberGA4200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date04/18/2024
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexUnknown